Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had protected sex first time. Have burning sensation on scrotum, watery discharge, muscle ache and fatigue

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
HI, I had protected sex for the first time 3 weeks ago and i have felt a burning sensation on my scrotum recently.
My symptoms were:
week 1: clear watery discharge, muscle aches, fatigue, weakness in legs, anxiety
week 2: eye infection (diagnosed with blepharitis)
week 3: burning sensation on scrotum, still have clear watery discharge
Here is a picture of my scrotum.
What could it possibly be?
Posted Fri, 21 Jun 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
Presence of watery discharge from urethra, eye involvement and scrotal inflammation leading to redness, burning sensation and tenderness after a sexual encounter could be due to chlamydia infection. Another possibility could be gonorrhea infection which can lead to similar symptoms but the urethral discharge is purulent in nature
These can be diagnosed on the basis of urethral swab test, urine routine examination and urine culture sensitivity examination
Once the diagnosis is made these can be treated with azithromycin and ceftriaxone.

If we just concentrate on the red burning sensation over scrotum, it could be due to red scrotum syndrome where the scrotum becomes fiery red and burns. It is a less understood condition. Treatment is in the form of application of tacrolimus or pimecrolimus cream along with oral doxycycline or gabapantine..

I would advise that you XXXXXXX a dermatologist , so that you can be clinically examined and investigated. This would aid in diagnosis and further management.
Hope that helped.
Take care
Above answer was peer-reviewed by
Follow-up: Had protected sex first time. Have burning sensation on scrotum, watery discharge, muscle ache and fatigue 2 minutes later
Hi, i forgot to mention that i was tested for HIV, chlamydia and gonorrhoea and they all came back negative.
My main concern is whether or not the bumps look like herpes? Could it be a bacterial infection or a yeast infection?
Thanks for your answer
Answered by Dr. Kalpana Pathak 18 hours later
Thanks for writing back.
The lesions do not look like herpes, yeast infection or bacterial infection.
Herpes is characterised by grouped vesicles or blisters which may rupture to form superficial erosions
Any bacterial infection would present as pus filled tender lesions
Yeast infections present as red itchy rashes with scaling fissuring and small pustules.

If chlamydia and gonorrhoea has been ruled out then I would like you to discuss the possibility of red scrotum syndrome with your consulting doctor. It can be treated with application of pimecrolimus cream and doxycycline or gabapentine.

One thing that alarms me is watery discharge. A mucoid discharge is seen in chlamydia. It is effectively treated with oral azithromycin 1 gm single dose.

I would advise you to XXXXXXX a dermatologist nearby so that the discharge and scrotal area can be examined to offer appropriate treatment.

Hope that helped. I shall be available for further clarification.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor